Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Anti-HIV Drugs Linked to Heart Attack

Filed March 28th, 2008 amy

The FDA has announced that a study of 33,347 HIV-1 infected patients, called the “The Data Collection on Adverse Events of Anti-HIV Drugs (D:A:D) Study”, finds that the use of certain may cause an increased risk for heart attack.

The D:A:D Study is a large observational study of 33,347 HIV-1 infected patients living in North America, Europe and Australia. Patients in this study are being followed to evaluate the short- and long-term adverse effects of treatment with anti-HIV drugs. Analyses of data collected through February 1, 2007 examined the risk of heart attack in patients taking selected HIV drugs from the class of drugs known as nucleoside reverse transcriptase inhibitors (NRTIs): zidovudine, stavudine, abacavir, didanosine, and lamivudine. The analyses, specifically, describe the relative risk of heart attack among cumulative use, recent use (currently using or use within the past 6 months), and past use (last use greater than 6 months ago) of these drugs.

These analyses showed that recent use of abacavir or didanosine was associated with an increased risk of heart attack. Patients taking either of these drugs had a greater chance of developing a heart attack than patients taking other medications. The risk did not appear to increase over time, but remained stable and appeared to be reversible after abacavir or didanosine were stopped.

Key findings from the D:A:D Study are as follows:

  • The excess risk of heart attack in patients Ashley Sandyford-Sykes, Mind of Quickfire, added: &#8221It’s fantastic that Casino -x has selected Quickfire since it's exclusive software provider. taking at least some NRTIs appears to be greater in patients with other risk factors for heart disease. Risk factors include a history of heart disease, high cholesterol, high blood pressure, diabetes, smoking, and age.
  • Certain analyses found the risk of heart attack increased by 49% in patients taking didanosine and increased by 90% in patients taking abacavir.
  • The increased risk for heart attack remained stable over the course of treatment and the effect was not seen 6 months after stopping the drugs.

No analyses were conducted evaluating the risk of heart attack when patients take tenofovir or emtricitabine, two other drugs in the class of NRTIs. However, FDA continues to evaluate the overall risks and benefits of abacavir and didanosine. This evaluation may result in the need to revise labeling for the products. Until this evaluation is complete, healthcare providers should evaluate the potential risks and benefits of each HIV-1 antiretroviral drug their patients are taking, including abacavir and didanosine.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!